Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 2, NWS Tampa Bay, FL

February 8, 2011Pinellas County, Florida

NWS Tampa Bay, FL issued this high surf advisory at Feb 8, 2011, 10:18 AM EST for Pinellas County, Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 10:18 AM EST (15:18 UTC)
Expired
Feb 8, 2011, 6:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WHUS42 KTBW 081518
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1018 AM EST TUE FEB 8 2011

...HIGH SURF ADVISORY THROUGH 6 PM TODAY...

.STRONG GUSTY NORTHWEST WINDS BEHIND A COLD FRONT HAVE GENERATED
ROUGH SEAS AND HIGH SURF ALONG COASTAL AREAS OF WEST CENTRAL AND
SOUTHWEST FLORIDA. HIGH SURF WILL BEGIN TO SUBSIDE TONIGHT AS
WINDS DECREASE AND BECOME NORTH TO NORTHEAST.

FLZ049>051-055-060-062-065-082300-
/O.NEW.KTBW.SU.Y.0002.110208T1518Z-110208T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
1018 AM EST TUE FEB 8 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 


  WAVES AND SURF: HIGH SURF WILL AFFECT COASTAL AREAS OF WEST
  CENTRAL AND SOUTHWEST FLORIDA THROUGH THE DAY. THIS WILL ALSO
  CREATE STRONG RIP CURRENTS AT AREA BEACHES. ANYONE PLANNING
  BEACH ACTIVITIES SHOULD USE EXTREME CAUTION. 

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

 IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE.  INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES.  ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS.  THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
765 
WHUS42 KTBW 082306
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
606 PM EST TUE FEB 8 2011


FLZ049>051-055-060-062-065-090015-
/O.EXP.KTBW.SU.Y.0002.000000T0000Z-110208T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
606 PM EST TUE FEB 8 2011

...HIGH SURF ADVISORY HAS EXPIRED...

SEAS OVER THE ADJACENT GULF WATERS AND SURF ALONG AREA BEACHES
CONTINUES TO DECREASE EARLY THIS EVENING...THUS THE HIGH SURF
ADVISORY HAS BEEN ALLOW TO EXPIRE.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 8, 9:15 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 8, 9:15 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
915 AM EST TUE FEB 8 2011

.FOR THE MORNING UPDATE...WINDS OVER THE COASTAL WATERS SUBSIDING
BELOW SCA CRITERIA...HOWEVER HAZARDOUS SEAS WILL CONTINUE ESPECIALLY
OVER THE OUTER WATERS.  HAVE ISSUED A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS FOR ALL WATERS FROM 20 NM TO 60 NM OFFSHORE.  NEAR
SHORE TO 20 NM OFFSHORE SHOULD EXERCISE CAUTION THROUGH THE DAY AS
SEAS OF 4 TO 6 FEET WILL CONTINUE.  OTHERWISE SURFACE HIGH PRESSURE
CONTINUES TO BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH DRY
COOL AIR ADVECTING OVER THE REGION ON NORTHWEST WINDS.  CURRENTLY
MOSTLY CLOUDY SKIES FROM TAMPA BAY NORTH DUE TO RESIDUAL MOISTURE
TRAPPED UNDER A STRONG SUBSIDENCE INVERSION...ALONG WITH STRONG COLD
AIR ADVECTION IN THE BOUNDARY LAYER.  SKIES WILL BECOME MOSTLY SUNNY
ACROSS THE ENTIRE FORECAST AREA BY THIS AFTERNOON.  WILL UPDATE THE
ZONES TO ADD MORNING CLOUDINESS FROM TAMPA NORTH.

&&

.AVIATION...
AREAS OF MVFR CIGS CONTINUE AROUND THE TAMPA BAY AREA AND ALONG THE
COAST IN SW FL THIS MORNING WITH CIGS GENERALLY 2-3K FT. THESE CIGS
TO MIX OUT LATE THIS MORNING INTO EARLY AFTERNOON FOR VFR CONDITIONS
ALL AREAS LATER THIS AFTERNOON-TONIGHT.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM THIS MORNING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM THIS
     AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Feb 8, 4:35 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
435 AM EST TUE FEB 8 2011

FLZ039-042-043-048>052-055>057-060>062-065-082145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
435 AM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS CONTINUE OVER THE COASTAL WATERS
WITH THE SMALL CRAFT ADVISORY EXPIRING AT 10 AM THIS MORNING.
MARINERS SHOULD CONSIDER REMAINING IN PORT AND WAIT UNTIL
CONDITIONS IMPROVE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...FLOOD IMPACT...
EXTENDED PERIODS OF RAIN AND EVEN SOME LOCALIZED HEAVY RAIN COULD
AGAIN BRING BRIEF FLOODING CONDITIONS...ESPECIALLY OVER LOCATIONS
OF POOR DRAINAGE...INTERSECTIONS AND LOW LYING AREAS ON THURSDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:00 AM ESTSmall Craft Advisory for Hazardous SeasTBW7 hr

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.